so ive been to see the neurologist bit pointless really as my notes had been "misplaced" at first he was going to give me triptans for my pain until i said i thought i wasnt allowed them he said its fine after having a SAH i said well what about the stroke in 2009 he oh ummm yeh you cant have them so now he has put me on Topiramate with no explanation when i got to the chemist i was asked if i had been told how to take them i sad no so it was all explained when i got home i read the leaflet and after seeing side effects i have to say i am not happy at all about taking them i really do not not what to do im at the point where i just wanna say fook it i give up i wont go to anymore appointments and just accept im going to be like this forever :/

6 Replies

  • Try it for a few weeks, Michelle. As you probably know Topiramate is dual-purpose........addressing both the headaches and seizures. If you're worried about its suitability for you, get a second opinion from your GP.

    With regards to the side effects, drug companies these days are following America's trend to cover themselves against legal action from consumers, so they include everything ever reported (however unlikely) in the endless list of side effects, which doesn't mean you're likely to experience them. All drugs have a similarly scary list of horror stories but I always set the leaflet aside and try the meds for myself.

    It might just suit you and help the pain.......if not you can stop it any time you like but, if there are no major side effects, you need to persevere for a month or so to get yourself accustomed to it.

    Good luck & let us know how you get on. xx

  • thankyou cat I think I ill go and see my GP and go from there :)

  • Good girl........take care. xx

  • It has always amazed me the approach some doctors have towards medication. As well as my head injury I have worn away the surface of my knee cap. On really bad days the cocodomol wasn't masking the pain so rather than give me the knee replacement I need, he changed my medication to Tramadol.

    When I got home I looked up Tramadol on line, the common reactions were headaches, memory problems, balance problems, dizziness and just about every head injury symptom with specific warnings for people whom suffered head injury. I called the pharmacist whom dispensed them and explained the situation. "Ah" was the response, they should be OK as its been a while since your accident. What followed was 3 days of hell followed by 2 bad days while they left my system. When I mentioned it to my GP and Pharmacist they simply shrugged their shoulders

  • all the medication i was given the side effects were the same as my symptoms only made me worse.

  • My consultant at the rehab unit advised me to try and manage without any meds, luckily I don't have seizures but the discomfort I get from nerve damage he said I'd be best trying to cope with cos side effects can be worse than what they are treating, so maybe I'm lucky, if you can ever be lucky with an ABI! Janet

You may also like...